Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 407, NWS Tulsa, OK

June 13, 2008Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 2:56 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 2:56 PM CDT (19:56 UTC)
Expired
Jun 13, 2008, 3:30 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Rogers County, OK, Tulsa County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-427 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 131956
SVRTSA
OKC131-143-132030-
/O.NEW.KTSA.SV.W.0407.080613T1956Z-080613T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 330 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR SKIATOOK...MOVING EAST AT 33
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE
  AND OOLOGAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9569 3634 9567 3630 9600 3642 9601
      3644 9593 3643 9582 3646 9582
TIME...MOT...LOC 1956Z 258DEG 29KT 3636 9597

$$
1 follow-up statement
000 
WWUS54 KTSA 132029
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT FRI JUN 13 2008

OKC131-143-132039-
/O.EXP.KTSA.SV.W.0407.000000T0000Z-080613T2030Z/
ROGERS OK-TULSA OK-
329 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TULSA AND WESTERN
ROGERS COUNTIES EXPIRES AT 330 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3649 9569 3634 9567 3630 9600 3642 9601
      3644 9593 3643 9582 3646 9582
TIME...MOT...LOC 2029Z 258DEG 29KT 3641 9565

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 13, 2:21 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT FRI JUN 13 2008

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON. THIS ACTIVITY IS WELL NORTH OF THE COLD
FRONT... WHICH HAS SAGGED SOUTHWARD AND LIES GENERALLY ALONG A LINE
FROM NORMAN... TO OKMULGEE... TO SILOAM SPRINGS. VERY WARM...
MOIST... AND UNSTABLE AIR LIES SOUTH OF THE FRONT. STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON AND SHOULD BE ONGOING BY THE FIRST PERIOD OF
THIS FORECAST.

PRECIPITATION WILL END ACROSS THE REGION OVERNIGHT AS HIGH PRESSURE
ALOFT BUILDS FROM THE WEST. THIS HIGH PRESSURE WILL PROVIDE THE AREA
WITH A HOT AND DRY WEEKEND. THE HEAT WILL EASE GOING INTO MONDAY.
FOR THE UPCOMING WORK WEEK... TEMPERATURES ARE EXPECTED TO BE QUITE
MILD... WITH BOTH MINIMUMS AND MAXIMUMS RUNNING SEVERAL DEGREES BELOW
SEASONAL AVERAGES.

THE FORECAST FOR MOST OF NEXT WEEK CONTINUES TO BE FOR THE UPPER
HIGH TO RETROGRADE TO THE WEST FAR ENOUGH TO SITUATE EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS UNDER NORTHWEST FLOW ALOFT. THIS
WILL OPEN THE DOOR FOR MCS ACTIVITY WHICH DEVELOPS TO OUR NORTHWEST
DURING THE AFTERNOON TO MOVE SOUTHEASTWARD AND ACROSS THE FORECAST
AREA... MOST LIKELY DURING THE LATE EVENING THROUGH MORNING HOURS.
THUS... AT LEAST A SLIGHT CHANCE OF PRECIPITATION IS IN THE
FORECAST FOR EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  91  72  92 /  50   0  10  20
FSM   69  92  69  94 /  60   0  10  10
MLC   71  91  72  93 /  40   0  10  10
BVO   60  89  68  92 /  40   0  10  20
FYV   64  86  63  88 /  60   0  10  10
BYV   65  86  65  88 /  70   0  10  10
MKO   67  89  70  90 /  60   0  10  10
MIO   59  91  69  89 /  40   0  10  20
F10   68  89  71  92 /  50   0  10  10
HHW   75  93  72  92 /  50   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....06

In the hours before

Special weather statement, Jun 13, 1:13 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT FRI JUN 13 2008

OKZ055>058-131915-
CRAIG OK-NOWATA OK-OTTAWA OK-WASHINGTON OK-
113 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...NORTHERN OTTAWA...SOUTHERN NOWATA AND
     WASHINGTON

AT 113 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF NOWATA...MOVING EAST AT 49 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...MIAMI...
COMMERCE...OTTAWA...QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...
PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3687 9466 3660 9579 3677 9586 3700 9516
      3700 9471
TIME...MOT...LOC 1813Z 250DEG 43KT 3672 9572
Special weather statement, Jun 13, 2:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT FRI JUN 13 2008

OKZ056>058-132015-
CRAIG OK-NOWATA OK-OTTAWA OK-
211 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL CRAIG...OTTAWA AND SOUTHEASTERN NOWATA

AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF PYRAMID CORNERS TO 21 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CENTRALIA...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3669 9462 3668 9487 3668 9500
      3667 9500 3662 9567 3679 9552 3700 9464
TIME...MOT...LOC 1911Z 258DEG 27KT 3677 9516 3662 9560
Special weather statement, Jun 13, 2:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT FRI JUN 13 2008

OKZ054-055-060-061-132015-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
249 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE AND
     NORTHERN TULSA

AT 249 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF SKIATOOK...MOVING EAST AT 28 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...OOLOGAH...
SKIATOOK...COLLINSVILLE AND VERA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3651 9570 3638 9562 3630 9605 3639 9613
TIME...MOT...LOC 1949Z 251DEG 24KT 3635 9605

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:02 AM CDTSevere Thunderstorm WarningTSAOsage58 min
Jun 13, 4:55 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington65 min
Jun 13, 5:19 AM CDTSpecial Weather StatementTSARogers26 min
Jun 13, 5:48 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa42 min
Jun 13, 6:29 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa61 min
Jun 13, 8:15 AM CDTRiver Flood WarningTSAMuskogee42 hr
Jun 13, 1:13 PM CDTSpecial Weather StatementTSACraig, Nowata62 min
Jun 13, 2:11 PM CDTSpecial Weather StatementTSACraig, Ottawa64 min
Jun 13, 2:28 PM CDTRiver Flood WarningTSANowata24 hr
Jun 13, 2:49 PM CDTSpecial Weather StatementTSARogers26 min
Jun 13, 3:25 PM CDTSpecial Weather StatementTSARogers65 min
Jun 13, 4:06 PM CDTRiver Flood WarningTSAOttawa22 hr
Jun 13, 4:15 PM CDTSpecial Weather StatementTSAMayes30 min
Jun 13, 4:28 PM CDTSpecial Weather StatementTSACreek62 min
Jun 13, 5:10 PM CDTSpecial Weather StatementTSACreek, Tulsa65 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner58 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.